Doctor insights on:
Can C Diff Be Fatal
What are the signs of c diff turning fatal. Would you know. Do meds always work. Young and healthy. Docs not worried about my case. Signs clearing up?
Was surprised to read saccharomyces boulardii can cause fatal infections in some people. am i safe using it to help my c diff? i take prednis at times
Good advice: Saccharomyces is a yeast that is considered relatively nonpathogenic in immunocompetent adults. Yes there are case reports of it proving fatal in rare instances. Keep in mind however that NOTHING is 100% guaranteed safe, so examine your personal risks before using ANYTHING, & stick with recommended dose & frequency of all medication & supplements (prescribed or otherwise). ...Read more
Can be very serious: C. Difficile, when pathologic, is a bacterial infection and as such warrants specialized antibiotic treatment with documentation of eradication following such appropriate therapy. That being said, a special probiotic (florastor = sacchromyces boulardes) can help inhibit growth of c.Diff, can help reduce recurrence in at risk populations, and may possibly prophylax against c.Diff infection. ...Read more
It is an illness with diarrhea and fever, that usually follows antibiotic treatment for some other infection. Clostridium difficile is often a hospital acquired infection. Treatment is usually with an antibiotic though fecal transplant is helpful in some patients. See this site for more information.
http://www.cdc.gov/hai/organisms/cdiff/Cdiff-patient.html ...Read more
Good question: Hard to say. We don't routinely test patients with c diff to confirm eradication after treatment, because they can still be asymptomatic carriers (test positive but feeling well). So are they contagious? Probably not. The vast majority of people exposed to someone with prior c diff don't get sick. But exposure to active c diff could lead to colonization, or even infection if on antibiotics. ...Read more
High: As our immune system ages it less effectively fights infection. Clostrium difficile is a bacteria that often lives uneventfully in our GI tract. With the use of antibiotics, the normal bacteria in our large bowel is destroyed- c diff can then grow unchecked. C diff can also be spread by health care workers and other patients. It can be very serious and life threatening, especially in the elderly. ...Read more
Definitely not: C. diff is a disease transmitted by the 'fecal-oral' route, which sounds disgusting because it is. Spores from another patient can contaminate the environment that someone might have visited earlier (like a shared bathroom in a 2 bed room in a hospital). Once those are ingested, under certain conditions (antibiotic use mostly), the spores can germinate and cause infection. C. diff can be bad news. ...Read more
C. difficile: This organism is normally present in large % of the population, but in balance with the other colonic flora it may not have a negative effect. In patients with colonic diseases that alter the intestinal flora this organism may produce symptomatic disease more readily and also be more difficult to eradicate. See an infectious diseases expert. Good luck. ...Read more
Depends: If you are intimate with the individual who has had c. Difficile colitis they may still be a stool carrier and have the potential to give it to you. If this is casual contact, transmission is not likely once the diarrhea has stopped. But continue washing hands and taking routine sanitary precautions. ...Read more
C. Diff: I do not understand the question. You have c. Diff and if you do not have diarrhea they you have c. Diff without diarrhea. Yes. The answer is yes. ...Read more
To avoid diarrhea...: It would be prudent to avoid foods that promote diarrhea ; gut distension while you're treating your infection. Aside from any foods your pharmacist advises not mixing with your antibiotics, consider cutting back on fizzy drinks, gas forming ingestants (beans, etc.), foods with high fat content (like cream sauces), caffeine, alcohol. Also, look into taking probiotics, like florastor. ...Read more
Yes: The diarrhea is related to the production of a toxin which in turn requires a critical number of bacteria to reach a threshold level. But the new molecular tests for bacteria are so sensitive that some people can be positive for the bacteria but not have enough toxin to produce diarrhea. Esp just after treatment. ...Read more
Yes: if had antibiotics recent or exposed to someone with it , it usually is very smelly and a lot like every hour ., if concerned get a culture from the childs pediatrician ...Read more
Profuse (a lot): I describe it to my patients as, "do you feel that niagra falls is coming out? " the diarrhea can occur so frequently that you may not even make it to the bathroom without soiling yourself. At its worse, liters of fluid is lost within a few hours, making one at risk of dehydration, kidney failure, and much worse. Hope this helps. ...Read more
Name of the organism: The first is the name of the organism the second is the name of the condition. This condition can be varied to the can be very debilitating . You need to see your physician. ...Read more
C difficile: While there are antibiotic resistant strains of clostridium difficile, most are sensitive to Metronidazole & vancomycin. While some people can die from c diff, they're typically older & have multiple chronic illnesses. As long as you're young & otherwise healthy and take your antibiotics as directed, you should recover quickly. Best to keep in touch w/your doctor, especially if you're getting wors. ...Read more
Not really: C. Difficile is a bacteria that produces colitis when it overgrows and produces enough toxin to damage the colonic mucosa. H. Pylori is a bacteria that inhabits the stomach and duodenum where it causes inflammation and ulcers. Intestinal parasites are not bacteria. They usually colonize or infect the colon but sometimes infect the small intestine. ...Read more
Any ant-biotic can,: The risk is higher w/ broad-spectrum antibiotics - those aimed at a wide range of bacteria it is also higher w/ multiple antibiotics or using antibiotics for a long time. Probiotics can help and most folk do get better when they stop use. Your dr needs to find the best tx for you or you need to find the best doctor who will. http://www.webmd.com/digestive-disorders/clostridium-difficile-colitis. ...Read more
Don't worry: Clostridium difficile infection results when that pathogenic bacterium overgrows in your colon. The most common cause is antibiotic administration. It is usually treated with other antibiotics specifically targeted at c. Diff like Metronidazole and vancomycin. The worst complication is called toxic megacolon. Doubt you will get that. Report abdominal pain and fever to your doctors. ...Read more
Babysitter diagnosed with C-diff and has been watching kids aged 3 and 8. Any precautions we should take?
Practice Basic hygie: C-Difficile is a bacteria which mainly affects immune compromised hosts. So the chances of your kids catching are remote. Yet the baby sitter should use basic hygiene measures like hand washing with soap and water before she handles the children. It is also important that she do the same after a bowel movement. ...Read more
Is diarrex from hyland s homeopathic a safe product to use after a serious c diff recovery from june 2012 ?
Irrelevant: No good evidence it has any effects good or bad in this. ...Read more
- Talk to a doctor online
- Can you get c diff without antibiotics?
- Can cipro cause c diff?
- Can c diff cause constipation?
- Can healthy people get c diff?
- Can zantac cause c diff?
- Can rifaximin cause c diff?
- Can rifaximin cause c diff?
- Can xifaxan cause c diff?
- Can steroids cause c diff?